# SDR CA030826008

- Difficulty date: August 26, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Condition: Corroded
- Location: Elt
- Component: Elt, Ack
- Component part number: E01
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) TWO ELTS, THE AK-450 AND THE  E-01, ARE APPROVED TO USE ALKALINE BATTERIES.  AT PRESENT, WE ARE ABLE TO PURCHASE COMMERCIALLY  BATTERIES WITH THE EXPIRATION DATE YEAR 2010.  OTHER ELT MANUFACTURERS THAT USE SIMILAR BATTERIES HAVE A MANDATORY REPLACEMENT CYCLE OF 2 YEARS.  WE HAVE ENCOUNTERED CORROSION DAMAGE ON ELTS THAT HAD BATTERIES INSTALLED LONGER THAN 2 YEARS. IT MAY BE ADVISABLE TO INFORM THE INDUSTRY TO REPLACE THE BATTERIES WITHIN A 2 YEAR PERIOD, REGARDLESS OF THE MANUFACTURER'S  PROPOSED EXPIRATION DATE.
